Man Takes Too Much Viagra, WIll Now See Red For The Rest Of His Life

In the United States, a 31-year-old man has developed vision problems after consuming too much Viagra bought on the Internet. He will now see red for life.

In terms of health, too much is the enemy of good. And especially when it comes to taking medication. Proof of this is with the latest publication by Retinal Cases, which reports the case of a 31-year-old American who developed irreversible vision problems after consuming too much Viagra. Because he did not respect the doses indicated on the box, the young man will see red for life.

 

Suffering from erectile dysfunction , a New Yorker orders sildenafil citrate, a drug known as Viagra, on the Internet. But, instead of using the pipette provided with the bottle, he decides to drink the liquid directly from the bottle, far exceeding the recommended 50 mg per day (25 mg for those over 65). Shortly after, a red filter falls in front of his eyes as well as multicolored flashes and a loss of contrasts. The next day, the flashes stopped but the red filter is still there. Very worried, he goes to a hospital specialized in ophthalmological disorders.

After examining him, doctors diagnose him with persistent retinal toxicity and identify the nature and the damaged areas with a degree of accuracy never before reached, the study reports. For the first time, scientists are able to observe the microscopic wounds of cones, the photoreceptor cells at the back of the eye and responsible for color vision.

viagra red eyes

Viagra-related eye problems usually resolve after 24 hours  

A year later and despite various treatments, the patient still sees trouble, says the study, which Mark Fromer, an ophthalmologist at Lenox Hill Hospital in New York, warns of drugs purchased online without the supervision of a specialist “. “This study shows how a high dose of a commonly used drug can be dangerous,” said his colleague Professor Richard Rosen, a retinal specialist at Mount Sinai Hospital in New York.

And this is all the more true when it comes to sildenafil citrate. Indeed, this drug is rich in side effects like headaches, redness on the face, digestive disorders, hearing problems, muscle pain, painful erections, hypersensitivity reactions (rash, asthma attack, irritation, swollen face) , voltage drop…). And if a normal dose of sildenafil citrate against erectile dysfunction causes visual disturbances in the patient, the effects dissipate within 24 hours. On the other hand, a much higher dose than recommended may cause irreparable damage as reported in Retinal Cases. Moreover, the degree of purity and the concentration of this drug are uncertain: having been purchased on the Internet, we do not know where it comes from and how exactly it is made, the study recalls.

“If we knew that color problems in vision was a known side effect of this drug (but in general, patients see blue, Ed), we had never been able to visualize the actual effects of this treatment on the retina so far, “explains Professor Richard Rosen. And to conclude: “These discoveries could help doctors to better inform their patients of the potential risks of cellular changes in case of overdose of this drug”.

Two deaths linked to over-consumption of blue pills  

For this 31-year-old New Yorker is obviously not the first to abuse Viagra. In 2015, the British tabloids reported the story of a 36-year-old Englishman who, wishing to impress his friends on a drunken night, swallowed 35 blue pills. Result of the races: hallucinations, hospitalization of 36 hours and an erection that lasted five days. Despite its dangerous approach as stupid as the young man was pretty well shot because he had suffered no side effects in the long term, according to The Sun.

The year before, a 56-year-old Belgian had been admitted to the emergency department 24 hours after swallowing 65 100-mg tablets for the purpose of committing suicide. Again, despite this incredible record and symptoms of vomiting, vision problems and tachycardia, the man had escaped unscathed. However, two deaths have already been reported following an overdose of sildenafil in chronic alcoholics. Indeed, the liver of the victims, damaged by alcohol, more difficult to eliminate the drug from their blood.

Finally, last and not least about the risks of overdose Viagra: an erection too long can permanently damage the penis. “If you have an erection that lasts more than 4 hours, go to the hospital immediately,” recommends the official brand Viagra on the home page of his site , ensuring that a dose greater than 100 mg a day will not increase your sexual performance.

Frank Sinjat

Based in Mississauga, Frank Sinjat is a Senior Editor at Spruce Tribune. Previously he has worked for SprotsNet and the Hockey News.   Frank is a graduate of Sports Recreation and Leisure at Lakehead University in Thunder Bay. You can reach Fredrick via email or by phone

You might like

Leave a Reply

Your email address will not be published. Required fields are marked *